Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Having pregnancy symptoms. Took cytotec, had heavy bleeding and stopped. Was it unsuccessful and what should be done?

hi i am 29 years old 5 feet 4 inches i took cytotec last april 16 i had heavy bleeding during the first day and on the 2nd and 3rd day it was normal on the fourth day the bleeding stopped so i took another dose and i bled again, that time there was this brown blood that as thick as a candy that came out and some blood but in a form of s been more than 2weeks now but i still have some pregnancy symptoms like lower back pain , dizziness , light cramping and tenderness and swollen breast.. i took pregnancy test today and it came out positive.. does this mean it was unsuccessful? what should i do?
Asked On : Sat, 5 May 2012
Answers:  1 Views:  92
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
General & Family Physician 's  Response
welcome to HCM
cytotec contains misoprostol which is a prostaglandin F2alpha. it is used for the abortion in early pregnancy that is from 24 to 72 hours where it have a success rate of up to 92%. however in delayed use the success rate reduces at about 25%/24 hours and has resulted in incomplete abortion which later in some case has been associated with the birth defects. therefore in pregnancy with a duration of more than 72hours it is recommended to be used along with the other drug known as mifepristone. when both drugs used in combination have shown good results and fewer side effects. the back-pain and dizziness you had is most probable of the blood losses and weakness you had the symptoms you are explain can be correlated with the incomplete abortion. there i would suggest you to consult your gynecologist for therapeutic D&C(dilatation and curettage)
with best regards
Answered: Sat, 5 May 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor